Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 239, NWS Dodge City, KS

September 3, 2009Ness County, Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 3, 2009, 7:19 PM CDT for Ness County, Trego County, Kansas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2009, 7:19 PM CDT (00:19 UTC)
Expired
Sep 3, 2009, 8:15 PM CDT
In force
56 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Ness County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 105 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 7:23 PM CDTHAIL 120 Ssw Wakeeney, KS
Sep 3, 8:23 PM CDTHAIL 0.758 Ne Beeler, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2135 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 040019
SVRDDC
KSC135-195-040115-
/O.NEW.KDDC.SV.W.0239.090904T0019Z-090904T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
719 PM CDT THU SEP 3 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NESS COUNTY IN WEST CENTRAL KANSAS.
  SOUTHWESTERN TREGO COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 815 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTH OF ARNOLD...MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  UTICA...
  ARNOLD...
  RURAL RESIDENCES OF NORTHWESTERN NESS AND SOUTHWESTERN TREGO
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3886 9996 3848 9985 3847 10023 3870 10021
      3870 10016 3886 10016
TIME...MOT...LOC 0019Z 358DEG 13KT 3877 10007

$$

12
3 follow-up statements
000 
WWUS53 KDDC 040046
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
746 PM CDT THU SEP 3 2009

KSC135-195-040115-
/O.CON.KDDC.SV.W.0239.000000T0000Z-090904T0115Z/
TREGO KS-NESS KS-
746 PM CDT THU SEP 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN NESS AND SOUTHWESTERN TREGO COUNTIES...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES NORTHWEST OF ARNOLD...MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  UTICA...
  ARNOLD...
  RURAL RESIDENCES OF NORTHWESTERN NESS AND SOUTHWESTERN TREGO
  COUNTIES.

AT 723 PM CDT...THE PUBLIC REPORTED QUARTER SIZED HAIL 20 MILES 
SOUTH-SOUTHWEST OF WAKEENEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3886 9996 3848 9985 3847 10023 3870 10021
      3870 10016 3886 10016
TIME...MOT...LOC 0045Z 358DEG 13KT 3866 10009

$$

12
000 
WWUS53 KDDC 040051 RRA
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
751 PM CDT THU SEP 3 2009

KSC195-040101-
/O.CAN.KDDC.SV.W.0239.000000T0000Z-090904T0115Z/
TREGO KS-
751 PM CDT THU SEP 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TREGO COUNTY IS
CANCELLED...

LAT...LON 3870 10015 3870 10012 3869 10012 3869 9991
      3848 9985 3847 10023 3870 10021 3870 10016
TIME...MOT...LOC 0051Z 358DEG 13KT 3864 10009

$$

KSC135-040115-
/O.CON.KDDC.SV.W.0239.000000T0000Z-090904T0115Z/
NESS KS-
751 PM CDT THU SEP 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN NESS COUNTY...

AT 750 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 3 MILES WEST OF ARNOLD...MOVING SOUTH AT 15 
MPH.

* LOCATIONS IMPACTED INCLUDE...
  UTICA...
  ARNOLD...
  RURAL RESIDENCES OF NORTHWESTERN NESS COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3870 10015 3870 10012 3869 10012 3869 9991
      3848 9985 3847 10023 3870 10021 3870 10016
TIME...MOT...LOC 0051Z 358DEG 13KT 3864 10009

$$

12
000 
WWUS53 KDDC 040115
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
815 PM CDT THU SEP 3 2009

KSC135-040125-
/O.EXP.KDDC.SV.W.0239.000000T0000Z-090904T0115Z/
NESS KS-
815 PM CDT THU SEP 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NESS COUNTY
EXPIRES AT 815 PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER NORTHWESTERN NESS COUNTY.

LAT...LON 3870 10015 3870 10012 3869 10012 3869 9991
      3848 9985 3847 10023 3870 10021 3870 10016
TIME...MOT...LOC 0115Z 352DEG 14KT 3851 10006

$$

RITTERLING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:35 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Sep 3, 2:35 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
235 PM CDT THU SEP 3 2009

.DISCUSSION...

DAYS 1-2...

THE FORECAST CHALLENGE OF THE DAY IS IF AND WHERE WE MAY HAVE ANY
SEVERE STORMS THIS EVENING.

THERE IS A MID AND UPPER LEVEL SHORT WAVE DISTURBANCE OVER EASTERN
NEBRASKA, MOVING SOUTHEAST TOWARD EASTERN KANSAS/MISSOURI.  THIS
UPPER FEATURE WILL SEND A LOWER LEVEL TROUGH BACK THROUGH WESTERN
KANSAS AND DRAG IT THROUGH CENTRAL KANSAS TONIGHT.  THIS TROUGH
WILL SERVE AS A FOCUS BOUNDARY FOR CONVECTION.  SINCE THE UPPER
DYNAMICS STACK UP MORE TO OUR EAST, WILL KEEP WITH THE HIGHER 40
POPS ALONG OUR EAST AND NORTHEAST COUNTIES.  AT THIS TIME, DO NOT
PLAN TO MENTION SEVERE WORDING, AS THE SURFACE CONVERGENCE OF
MOISTURE AND TEMPERATURE GRADIENT FORCES ARE NOT THAT IMPRESSIVE.
SPC IS THINKING SIMILAR THOUGHTS TOWARD SCATTERED SEVERE AT
BEST.  CLOUDS HAVE HUNG AROUND IN PARTS OF OUR EASTERN CWA,
PREVENTING FURTHER DESTABILIZATION OF THE LOWER ATMOSPHERE.  THE COLD
POOL ALOFT ASSOCIATED WITH THE TROUGH MAY BE JUST ENOUGH TO INITIATE
STORMS, BUT IF THEY STAY ELEVATED, HEAVY RAIN AND LARGE HAIL WILL BE
HARD TO COME BY. INSTEAD, THINK SMALL HAIL IS POSSIBLE AS WELL AS
ISOLATED DOWN BURST WINDS.

ON A DIFFERENT NOTE, THERE IS A NORTH-SOUTH ORIENTED TROUGH AT THE
SURFACE ALONG THE COLORADO/KANSAS BORDER.  AT THE SAME TIME,
ALTHOUGH WEAK, THERE IS A LEFT EXIT REGION OF THE UPPER (250 MB) JET
IN THE 40-50 KNOT RANGE OVER NORTHEASTERN COLORADO AND NORTHWEST
KANSAS. THESE TWO FEATURES HAVE COMBINED TO KICK OFF A FEW SHOWERS IN
OUR NORTHWEST CWA THIS AFTERNOON, AND EVEN STRONGER CELLS
FARTHER NORTHWEST IN NORTHEASTERN COLORADO. THE SUPPORT FROM
THIS UPPER JET SHOULD KEEP AT LEAST SCATTERED CONVECTION GOING WELL
INTO THIS EVENING IN OUR WESTERN ZONES.

AS FOR TEMPS AND WINDS, CHANGED VERY LITTLE FROM THE PREVIOUS
PACKAGE.  DO NOT SEE THE TEMPERATURES FALLING MUCH BELOW THE
EXPECTED 03Z DEW POINT LEVELS. CLOUDS WILL BE ON THE INCREASE AND
LIGHT SOUTHEAST TO SOUTH WINDS WILL KEEP THE LOW LEVEL MOISTURE
FIELDS AT EVENING LEVELS. THERE SHOULD BE WEAK SURFACE HIGH PRESSURE
BUILDING IN FROM THE NORTH FRIDAY, SUPPRESSING THE THUNDERSTORM
CHANCES. IT WILL ALSO BE COOL FOR EARLY SEPTEMBER, WITH STRATUS
CLOUDS INHIBITING SOLAR HEATING IN ALL MY CWA, ESPECIALLY THE
NORTHEAST ZONES.  ALL ZONES SHOULD SEE SOME SUN BY LATE AFTERNOON,
WITH THE EAST CLEARING OUT THE LATEST.

KEPT POPS DOWN IN THE SILENT 10 PERCENT RANGE FRIDAY NIGHT.  ANY
ORGANIZED PRECIP ACTIVITY SHOULD BE TO OUR SOUTH, CLOSER TO THE
FRONT.  SATURDAY SHOULD SEE CLEARING FOR MOST LOCATIONS, BUT NOT
MUCH APPRECIABLE WARMING AS THE LIGHT EASTERLY SURFACE FLOW WILL
KEEP A COLD AIR ADVECTION PATTERN IN PLACE.

DAYS 3-7...

MEDIUM RANGE MODELS HAVE COME INTO BETTER AGREEMENT TODAY ON THE
OVERALL PATTERN.  RIDGING IS STILL IN PLACE OVER THE CENTRAL AND
EASTERN CONUS SATURDAY NIGHT AND INTO SUNDAY.  THE ECMWF IS NO
LONGER BRINGING IN ANY WEAK DISTURBANCES IN THE LIGHT FLOW, SO WILL
KEEP POPS VERY LOW THROUGH THE EARLY PART OF THE WORK WEEK.  WITH
THE COOL SFC HIGH MOVING EAST ON SUNDAY AND A LEE TROUGH
REDEVELOPING, WE SHOULD SEE SOME WARMING TEMPERATURES THROUGH MONDAY
AND TUESDAY, SO KEPT HIGHS IN THE MID TO UPPER 80S WITH ONLY SOME
MINOR TWEAKS.  THE ECMWF AND GFS HAVE COME INTO BETTER AGREEMENT ON
EJECTING THE UPPER TROUGH INTO THE NORTHERN PLAINS BY WEDNESDAY,
ALTHOUGH THE CANADIAN IS MORE PROGRESSIVE THAN EITHER OF THESE AND
EJECTS THE SYSTEM OUT ON TUESDAY.  THE SLIGHTLY SLOWER SOLUTION WAS
IN BETTER AGREEMENT WITH THE NCEP AND CANADIAN ENSEMBLE MEANS, SO
WILL LEAN TOWARDS THE TROUGH MOVING THROUGH THEN.  THE MAIN UPPER
FORCING WILL BE WELL TO OUR NORTH, BUT IT SHOULD HELP PUSH A COLD
FRONT DOWN INTO KANSAS SOMETIME ON WEDNESDAY.  TEMPS WILL DEPEND ON
EXACT TIMING AND CLOUDS WHICH ARE VERY UNCERTAIN AT THIS POINT, BUT
DID LOWER HIGHS A BIT IN THE NORTH, AND BUMPED UP POPS ON WEDNESDAY
A BIT.  THE UPPER TROUGH WILL CONTINUE TO MOVE EASTWARD ON THURSDAY,
WITH THE COLD FRONT CONTINUING SOUTH AND HIGH PRESSURE BUILDING IN
BEHIND IT.  LOWERED HIGHS ON THURSDAY A FEW DEGREES WITH STRONG COLD
AIR ADVECTION BEHIND THE FRONT.

&&

.AVIATION...

CONVECTION HAS ALREADY BEGUN TO FIRE IN EASTERN CO AND FAR WESTERN
KS, SO WILL KEEP CB MENTION AT KGCK AND KDDC FOR THIS EVENING.  VFR
CONDITIONS SHOULD CONTINUE THROUGH AT LEAST 06Z.  THERE SHOULD BE
MORE CONVECTION MOVING IN FROM THE NORTHEAST LATER TONIGHT AS THE
MAIN UPPER DISTURBANCE COMES OUT OF EASTERN NEB.  STRATUS WILL ALSO
BE DEVELOPING TOWARDS MORNING WITH LIGHT EASTERLY UPSLOPE WINDS AND
GOOD MOISTURE.  INCLUDED MVFR CEILINGS FOR NOW.  THINK THAT 10 KT
WINDS AND PRECIP MOVING INTO THE AREA WILL PREVENT A LOT OF DENSE
FOG FORMATION, HOWEVER, THERE COULD BE SOME LOCALIZED AREAS THAT GET
DOWN TO IFR OR LOWER.  THINK THAT STRATUS SHOULD CONTINUE TO NEAR
18Z BEFORE SCATTERING OUT FRIDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  60  80  57  81 /  30  10  10  10
GCK  60  80  56  81 /  30  10  10  10
EHA  61  83  57  83 /  30  10  10  20
LBL  61  83  57  83 /  30  10  10  20
HYS  56  75  56  79 /  40  20  10  10
P28  60  80  59  81 /  40  20  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN12/26/26
Hazardous weather outlook, Sep 3, 4:50 AM CDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
450 AM CDT THU SEP 3 2009

KSZ030-031-043>046-061>066-074>081-084>090-041000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
450 AM CDT THU SEP 3 2009 /350 AM MDT THU SEP 3 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL BEGIN TO SLOWLY PUSH SOUTH INTO WESTERN
KANSAS BY THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONTAL
BOUNDARY LATER THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS
COULD BE FAIRLY STRONG WITH SMALL HAIL AND GUSTY WINDS POSSIBLE.
ALTHOUGH LESS LIKELY, ANY STORM BECOMING SEVERE CANNOT BE
COMPLETELY RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...MAINLY EAST OF A LINE FROM GARDEN CITY TO MEADE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

32

In the hours before

Special weather statement, Sep 3, 5:53 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
553 PM CDT THU SEP 3 2009

KSZ061-074-084-032330-
HAMILTON-MORTON-STANTON-
553 PM CDT THU SEP 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR MORTON...SOUTHERN HAMILTON AND
STANTON COUNTIES...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
AREAS OF STRONG THUNDERSTORMS...ONE 13 MILES NORTH OF MANTER...AND
THE OTHER OVER WESTERN MORTON COUNTY...BOTH ARE MOVING SOUTHEAST AT
15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

LAT...LON 3787 10205 3787 10157 3699 10157 3698 10204
      3707 10205
TIME...MOT...LOC 2252Z 319DEG 13KT 3769 10192

WRIGHT
Local storm report, Sep 3, 6:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
638 PM CDT THU SEP 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             9 E DIGHTON             38.48N 100.30W
09/03/2009  E0.75 INCH       LANE               KS   PUBLIC

&&

BURKE
Special weather statement, Sep 3, 6:43 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
643 PM CDT THU SEP 3 2009

KSZ061-062-074-075-040045-
GRANT-HAMILTON-KEARNY-STANTON-
643 PM CDT THU SEP 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STANTON...GRANT...
SOUTHEASTERN HAMILTON AND SOUTHERN KEARNY COUNTIES...

AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF KENDALL...MOVING SOUTH AT 20
MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3742 10110 3742 10166 3793 10167 3793 10112
TIME...MOT...LOC 2343Z 347DEG 16KT 3784 10147

WRIGHT
Local storm report, Sep 3, 6:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
644 PM CDT THU SEP 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             11 NW JOHNSON CITY      37.68N 101.89W
09/03/2009  E0.75 INCH       STANTON            KS   PUBLIC

0600 PM     HAIL             8 N MANTER              37.64N 101.91W
09/03/2009  E0.75 INCH       STANTON            KS   PUBLIC

&&

GERARD
Local storm report, Sep 3, 6:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
649 PM CDT THU SEP 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             3 N VODA                39.08N 100.02W
09/03/2009  E1.50 INCH       TREGO              KS   PUBLIC

            THE CALLER REPORTED WALNUT SIZE HAIL NEARLY COVERING THE
            GROUND. THE HAIL LASTED FROM 618 TO 628 PM CDT.

&&

BURKE
Special weather statement, Sep 3, 7:12 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
712 PM CDT THU SEP 3 2009

KSZ061-062-074-075-040030-
GRANT-HAMILTON-KEARNY-STANTON-
712 PM CDT THU SEP 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN
STANTON...GRANT...SOUTHEASTERN HAMILTON AND SOUTHERN KEARNY COUNTIES
CANCELED...

THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A THREAT TO LIFE OR
PROPERTY. HEAVY RAIN AND OCCASIONAL LIGHTNING WILL BE POSSIBLE FOR
THE NEXT HOUR OR SO.

LAT...LON 3742 10110 3742 10166 3793 10167 3793 10112
TIME...MOT...LOC 2343Z 347DEG 16KT 3784 10147

WRIGHT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:12 PM CDTSpecial Weather StatementDDCGrant18 min
Sep 3, 7:28 PM CDTSpecial Weather StatementDDCFinney, Grant, Haskell47 min
Sep 3, 7:33 PM CDTSevere Thunderstorm WarningDDCFinney, Gray42 min
Sep 3, 7:40 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny50 min
Sep 3, 7:54 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny40 min
Sep 3, 8:15 PM CDTSpecial Weather StatementDDCNess45 min
Sep 3, 8:22 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell25 min
Sep 3, 9:01 PM CDTSpecial Weather StatementDDCLane44 min
Sep 3, 9:06 PM CDTSevere Thunderstorm WarningDDCStafford39 min
Sep 3, 9:30 PM CDTSpecial Weather StatementDDCScott45 min
Sep 3, 9:39 PM CDTSpecial Weather StatementDDCHodgeman51 min
Sep 3, 9:43 PM CDTSevere Thunderstorm WarningDDCStafford47 min
Sep 3, 9:53 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Hodgeman22 min
Sep 3, 10:15 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford17 min
Sep 3, 10:20 PM CDTSpecial Weather StatementDDCTrego40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.